|
 

Faulty Insulin Pens Recall

People with diabetes who use insulin pens manufactured by Owen Mumford are being warned by the Medicines and Healthcare products Regulatory Agency (MHRA) to check if they have an affected LOT. If they have a pen from the list of affected LOTs, then they should stop using them and receive a replacement at the earliest opportunity.

 

YellowCard

Owen Mumford has initiated voluntary recall of affected LOTs and this is due to a dosage fault with the pens which could lead to hyperglycaemia if an underdose of insulin is given.

The fault with the four specific pens Autopen Classic 1 unit pen, Autopen Classic 2 unit pen, Autopen 24 1 unit pen and Autopen 24 unit 2 pen, can cause the dose selector to suddenly revert to zero which could lead to people receiving an underdose of insulin or no insulin at all.

The failure rate of these 4290 devices that have been distributed in the UK is 42%. To identify affected devices still within their packaging, look for the following packaging LOT code on the outer carton.

Packaging lot code Product code Product name
7VJ AN3810 3ml 1 Unit Autopen
7WB AN4200 Autopen 24 3ml 2 Unit
7WC AN4210 Autopen 24 3ml 1
7WD AN3800 3ml 2 Unit Autopen
8CN AN4200 Autopen 24 3ml 2
8CP AN4200 Autopen 24 3ml 2
8CR AN4210 Autopen 24 3ml 1 Unit
8EL AN3800 3ml 2 Unit Autopen
8EM AN3810 3ml 1 Unit Autopen
8JK AN4210 Autopen 24 3ml 1
8JM AN3800 3ml 2 Unit Autopen
8JN AN3810 3ml 1 Unit Autopen
8JP AN4210 Autopen 24 3ml 1
8VV AN4200 Autopen 24 3ml 2
8VW AN4200 Autopen 24 3ml 1 Unit

To identify affected devices without packaging look for the following production LOT codes which can be found on the lower part of the pen body.

Production lot code
(stamped on pen)
Product code Product name
7RT AN3810 3ml 1 Unit Autopen Classic
7PN AN4200 Autopen 24 3ml 2 Unit
7PP AN4210 Autopen 24 3ml 1 Unit
7RV AN3800 3ml 2 Unit Autopen Classic
8KK AN3800 3ml 2 Unit Autopen Classic
8XD AN4200 Autopen 24 3ml 2 Unit

MHRA Clinical Director of Devices, Dr Neil McGuire said:

It is vital that people check if they have these affected pens and should obtain an alternative device before stopping using them. People should seek a replacement at the earliest opportunity by contacting Owen Mumford    technical.support@owenmumford.co.uk   or visiting their pharmacist.

Patients who experience unexpectedly raised blood glucose on self-testing or symptoms of hyperglycaemia, regardless of which insulin delivery device they are using, should contact a healthcare professional immediately, if it does not respond to their usual rescue treatment.

We continue to encourage people to report incidents involving medical devices to the MHRA via https://yellowcard.mhra.gov.uk/

 

Source: MHRA

 

 

qr code

 
 
About The Operating Theatre Journal

The Operating Theatre Journal, OTJ, is published monthly and distributed to every hospital operating theatre department in the UK. The distribution includes both the National Health Service and the Private Sector.

More »
Follow & Share

Follow The Operating Theatre Journal on Facebook Follow The Operating Theatre Journal on Twitter Follow The Operating Theatre Journal on LinkedIn Follow The Operating Theatre Journal RSS Feed

Help & Support

Problems with, or comments about, this website may be emailed to:
webmaster@lawrand.com

Get in touch

Telephone: +44 (0)2921 680068
Skype: Lawrand Ltd
Email: admin@lawrand.com